Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 6, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 22, 2009, 3:52 PM CDT for 23 counties in Kansas. It took effect at Mar 23, 2009, 7:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:52 PM CDT (20:52 UTC)
- In effect from
- Mar 23, 2009, 7:00 AM CDT
- Expired
- Mar 23, 2009, 1:21 PM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 222052 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 352 PM CDT SUN MAR 22 2009 .THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE AREA LATE THIS AFTERNOON THROUGH EARLY MONDAY EVENING. SOUTHERLY WINDS ACROSS NORTH CENTRAL KANSAS WILL DIMINISH SLIGHTLY AFTER 700 PM. SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 MPH DURING THE MID MORNING HOURS OF MONDAY AND EXTEND THROUGH EARLY MONDAY EVENING. KSZ008-020-034-230500- /O.NEW.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/ /O.CON.KTOP.WI.Y.0005.000000T0000Z-090323T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 352 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS WILL CONTINUE AT 30 TO 35 MPH THROUGH 700 PM...WITH GUSTS TO AROUND 45 MPH. THE WINDS WILL DECREASE SLIGHTLY THIS EVENING...TO SPEEDS OF 20 TO 30 MPH. STRONG SOUTHERLY WINDS OF 35 MPH...WITH GUSTS OF 45 TO 50 MPH WILL OCCUR DURING THE MID MORNING HOURS OF MONDAY AND CONTINUE THROUGH THE AFTERNOON HOURS OF MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE AVOIDED. && $$ KSZ009>012-021>024-026-035>040-054>056-058-059-230500- /O.NEW.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/ WASHINGTON-MARSHALL-NEMAHA-BROWN-CLAY-RILEY-POTTAWATOMIE-JACKSON- JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 352 PM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. SOUTHERLY WINDS WILL INCRESE TO 30 TO 35 MPH WITH GUSTS OF 45 MPH DURING THE MID MORNING HOURS OF MONDAY AND CONTINUING THROUGH EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE AVOIDED. && $$
4 follow-up statements
000 WWUS73 KTOP 222346 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 646 PM CDT SUN MAR 22 2009 .A STRONG SPRING STORM SYSTEM WILL CONTINUE TO BRING VERY WINDY CONDITIONS ACROSS THE PLAINS THROUGH THE DAY ON MONDAY. KSZ008-020-034-231500- /O.EXP.KTOP.WI.Y.0005.000000T0000Z-090323T0000Z/ /O.CON.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 646 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. WINDS WILL DIMINISH IN THE EVENING HOURS...AND ARE EXPECTED TO REMAIN AROUND 20 TO 25 MPH THROUGH THE NIGHT. STRONG SOUTHERLY WINDS OF 35 MPH...WITH GUSTS OF 45 TO 50 MPH WILL OCCUR DURING THE MID MORNING HOURS OF MONDAY AND CONTINUE THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ009>012-021>024-026-035>040-054>056-058-059-231500- /O.CON.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/ WASHINGTON-MARSHALL-NEMAHA-BROWN-CLAY-RILEY-POTTAWATOMIE-JACKSON- JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 646 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 MPH DURING THE MID MORNING HOURS OF MONDAY AND CONTINUE THROUGH EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE AVOIDED. && $$
000 WWUS73 KTOP 230851 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 351 AM CDT MON MAR 23 2009 .A STRONG SPRING STORM SYSTEM WILL CONTINUE TO BRING VERY WINDY CONDITIONS ACROSS THE CENTRAL PLAINS TODAY. KSZ008>012-020>024-026-034>040-054>056-058-059-231700- /O.EXT.KTOP.WI.Y.0006.090323T1200Z-090324T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 351 AM CDT MON MAR 23 2009 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... STRONG SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH DURING THE MID MORNING HOURS TODAY AND CONTINUE THROUGH EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE AVOIDED. WHEN TRAVELING...USE EXTRA CAUTION ON EAST TO WEST ORIENTED ROADWAYS...SUCH AS INTERSTATE 70...AS SIGNIFICANT CROSS WINDS WILL EXIST. && $$ BLAIR
000 WWUS73 KTOP 231512 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1012 AM CDT MON MAR 23 2009 .A STRONG SPRING STORM SYSTEM WILL CONTINUE TO BRING VERY WINDY CONDITIONS ACROSS THE CENTRAL PLAINS TODAY. KSZ008>010-020>023-034>037-240000- /O.UPG.KTOP.WI.Y.0006.000000T0000Z-090324T0000Z/ /O.NEW.KTOP.HW.W.0002.090323T1512Z-090324T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 1012 AM CDT MON MAR 23 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG SOUTHERLY WINDS OF 35 TO 40 MPH GUSTING TO 55 TO 60 MPH ARE LIKELY TO CONTINUE ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS THROUGH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN TOPPLE TREES...BLOW SINGLES OFF OF HOUSES...AND DOWN POWER LINES. DRIVING WILL BE DIFFICULT AND HIGH PROFILE VEHICLES CAN BE BLOWN OFF THE ROAD. TAKE PRECAUTIONS TO SECURE TRASH CANS...LAWN FURNITURE AND ANY OTHER LOOSE OBJECTS THAT ARE OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY && $$ KSZ011-012-024-026-038>040-054>056-058-059-240000- /O.CON.KTOP.WI.Y.0006.000000T0000Z-090324T0000Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 1012 AM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS TO 50 MPH ARE LIKELY TO CONTINUE ACROSS NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE LATE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE AVOIDED. WHEN TRAVELING...USE EXTRA CAUTION ON EAST TO WEST ORIENTED ROADWAYS...SUCH AS INTERSTATE 70...AS SIGNIFICANT CROSS WINDS WILL EXIST. && $$ CAVANAUGH
000 WWUS73 KTOP 231821 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 121 PM CDT MON MAR 23 2009 .A STRONG SPRING STORM SYSTEM WILL CONTINUE TO BRING VERY WINDY CONDITIONS ACROSS THE CENTRAL PLAINS TODAY. KSZ011-012-024-026-038>040-054>056-058-059-240000- /O.UPG.KTOP.WI.Y.0006.000000T0000Z-090324T0000Z/ /O.EXA.KTOP.HW.W.0002.000000T0000Z-090324T0000Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 121 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHERLY WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 TO 60 MPH ARE LIKELY TO CONTINUE ACROSS NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE LATE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN TOPPLE TREES...BLOW SINGLES OFF OF HOUSES...AND DOWN POWER LINES. DRIVING WILL BE DIFFICULT...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADS SUCH AS INTERSTATE 70...AND HIGH PROFILE VEHICLES CAN BE BLOWN OFF THE ROAD. TAKE PRECAUTIONS TO SECURE TRASH CANS...LAWN FURNITURE AND ANY OTHER LOOSE OBJECTS THAT ARE OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY && $$ KSZ008>010-020>023-034>037-240000- /O.CON.KTOP.HW.W.0002.000000T0000Z-090324T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 121 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS CAN TOPPLE TREES...BLOW SINGLES OFF OF HOUSES...AND DOWN POWER LINES. DRIVING WILL BE DIFFICULT...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADS SUCH AS INTERSTATE 70...AND HIGH PROFILE VEHICLES CAN BE BLOWN OFF THE ROAD. TAKE PRECAUTIONS TO SECURE TRASH CANS...LAWN FURNITURE AND ANY OTHER LOOSE OBJECTS THAT ARE OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY && $$ CAVANAUGH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:54 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 22, 12:54 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1254 PM CDT SUN MAR 22 2009 .UPDATE... UPDATED FOR THE 18Z TAFS && .DISCUSSION... SEE PREVIOUS DISCUSSION && .AVIATION... EXPECT CONDITIONS TO REMAIN VFR ALL SITES UNTIL 12Z. CLDS WILL CONTINUE TO INCREASE IN THE LWR AND MID LVLS AS NEXT SHRT WV APPROACHES FROM SW. WAA WILL CONTINUE THIS AFTERNOON WITH SURF DEWS INCREASING THROUGHOUT THE DAY. BIG QUESTION TONIGHT IS TIMING AND COVERAGE OF PRECIP. NOT TOO MUCH CONFIDENCE IN 12Z MODEL RUNS. FEEL NAM WAS TOO DRY AND NOT HANDLING CURRENT PRECIP WELL AT 18Z IN THE REGION AND GFS/EUROPEAN TOO WET. DECIDED TO BLEND EURO AND NAM. SHRT WV AND ISENTROPIC LIFT AT 305K SURF WILL HELP AID IN CONV OVERNIGHT. NAM HAS HEAVIEST PRECIP TO THE EAST OF TAF SITES AND ISENTROPIC ANALYSIS SUPPORTS THIS AS DOES THETA-E AXIS. 50-60KT LLJ KICKS IN OVERNIGHT AS WELL. WHERE THIS SETS UP MAY HELP DICTATE WHERE BETTER ORGANIZED CONVECTION OCCURS. LEFT VCTS IN FOR NOW UNTIL BETTER TIMING AND COVERAGE CAN BE DETERMINED. BYRNE && .PREV DISCUSSION.../330 AM CDT SUN MAR 22 2009/ TODAY/TONIGHT...MODELS IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM PERIOD. LEAD SHORTWAVE OUT AHEAD OF SIGNIFICANT UPPER TROF CURRENTLY MOVING INTO CALIFORNIA WILL MOVE ACROSS KANSAS LATE THIS AFTERNOON. LEESIDE CYCLOGENESIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT AND SOUTHERLY WINDS WILL INCREASE TO SPEEDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH. WINDS MAY BE SLIGHTLY HIGHER IN THE NORTH CENTRAL PORTION OF THE CWA AND WILL ISSUE A WIND ADVISORY FOR THE AFTERNOON HOURS IN THIS AREA. SHORTWAVE APPEARS TO BE A BIT SLOWER THIS MODEL RUN...SO HAVE LOWERED POPS THIS MORNING CWA WIDE...THEN INCREASED POPS IN THE NORTH CENTRAL THIS AFTERNOON. PRECIPITATION CHANCES SPREAD EASTWARD THIS EVENING WITH LOW LEVEL JET AROUND 55KTS AND INCREASING MOISTURE EXPECTED. HIGH CLOUDS ALREADY STREAMING INTO WESTERN KANSAS. EVEN WITH MOSTLY CLOUDY SKIES THIS AFTERNOON...WAA BOOSTS TEMPS INTO THE LOWER 70S. SURFACE WINDS WILL STAY UP OVERNIGHT WITH LOWS IN THE MID TO UPPER 50S. MONDAY/MONDAY NIGHT...IMPRESSIVE SURFACE LOW FORECAST TO MOVE FROM NORTHEAST COLORADO INTO CENTRAL NEBRASKA BY 00Z TUESDAY. THE TIGHT PRESSURE GRADIENT AND INCREASING 850MB WIND WILL CAUSE WINDY CONDITIONS TO DEVELOP ACROSS THE ENTIRE CWA. A WIND ADVISORY WILL BE NEEDED ON MONDAY AS SOUTH WINDS INCREASE TO 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. THE DRYLINE MOVES INTO CENTRAL KANSAS BY 21Z...THEN SURFACE COLD FRONT PUSHES SOUTHEAST INTO CENTRAL AND EASTERN KANSAS...AND INTO OUR WESTERN CWA BY 00Z TUESDAY. THERE SHOULD BE A BREAK IN THE PRECIPITATION FROM EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON BEFORE THUNDERSTORMS DEVELOP IN CENTRAL KANSAS AND THEN MOVE EASTWARD. LATEST MODELS DEPICTING SIGNIFICANT CLOUD COVER OVER THE CWA MONDAY WHICH WOULD LIMIT THE AMOUNT OF SOLAR INSOLATION AND SURFACE BASED INSTABILITY. IN THE WESTERN PORTION OF THE CWA AND FURTHER WEST WHERE CAPE VALUES ARE FORECAST TO BE AROUND 800-1000 J/KG MONDAY AFTERNOON AND GOOD SHEAR EXISTS COULD SEE SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO. SEVERE WEATHER THREAT LOOKS TO EVOLVE INTO A SQUALL LINE WITH DAMAGING WINDS THE PRIMARY THREAT AS THE STORMS MOVE EASTWARD OVERNIGHT. AGAIN THE TIMING OF THIS POTENT FRONT LOOKS A BIT SLOWER THAN PREVIOUS MODEL RUNS...SO THE SQUALL LINE AND ASSOCIATED PRECIPITATION MAY BE A BIT SLOWER TO MOVE EAST OUT OF THE CWA DURING THE EARLY TUESDAY MORNING. TEMPERATURES BEHIND THE FRONT WILL DROP INTO THE UPPER 30S IN THE FAR NORTHWESTERN CWA TO UPPER 40S IN THE SOUTHEASTERN CWA. TUESDAY THROUGH WEDNESDAY NIGHT...THE UPPER LOW LIFTS NORTHEAST INTO THE GREAT LAKES REGION WITH NEXT UPPER TROF MOVING INTO THE NORTHWESTERN U.S. WEDNESDAY. ZONAL FLOW OVER KANSAS THROUGH WEDNESDAY...THEN TROF DROPS INTO THE SOUTHWESTERN U.S. AND WEAK RIDGING DEVELOPS OVER THE PLAINS. FEW LINGERING SHOWERS TUESDAY MORNING IN THE SOUTHEASTERN CWA THEN DRY. TEMPS WILL BE ON THE COOL SIDE WITH HIGHS IN THE 50S AND LOWS IN THE MID AND UPPER 30S. THURSDAY THROUGH FRIDAY...THE UPPER LEVEL TROF OVER THE SOUTHWESTERN U.S. MOVES EAST INTO THE SOUTHERN AND CENTRAL SOUTHERN PLAINS. GFS IS SLIGHTLY NORTH OF THE ECMWF SOLUTION WITH THIS UPPER TROF. NO CHANGES MADE TO THIS PORTION OF THE FORECAST. STARK && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM SUNDAY FOR KSZ008-KSZ020-KSZ034. && BYRNE
Hazardous weather outlook, Mar 22, 5:43 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 543 AM CDT SUN MAR 22 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-231045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 543 AM CDT SUN MAR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR NORTH CENTRAL KANSAS WHERE SOUTH WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH. SOUTH WINDS WILL BE 20 TO 35 MPH ELSEWHERE. THE FIRE DANGER IS IN THE VERY HIGH CATEGORY. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT FOR MUCH OF THE AREA. SOME OF THE THUNDERSTORMS COULD PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED ACROSS THE AREA MONDAY. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS ON MONDAY. GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED FROM LATE MORNING THROUGH THE EARLY EVENING. THUNDERSTORMS WILL DEVELOP IN NORTH CENTRAL KANSAS LATE MONDAY AFTERNOON...THEN THE THUNDERSTORMS WILL SPREAD EAST ACROSS NORTHEAST AND EAST CENTRAL KANSAS MONDAY NIGHT. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. STARK
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:58 AM CDT | Wind Advisory | TOP | Cloud, Ottawa, Republic | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.